UZH-Logo

Maintenance Infos

Pemetrexed-induced neutropenic enteritis and severe cutaneous hyperpigmentation in a patient with malignant pleural mesothelioma


Buchinger, Katharina; Stahel, Rolf; Niggemeier, Verena; Gubler, Christoph; Franzen, Daniel (2013). Pemetrexed-induced neutropenic enteritis and severe cutaneous hyperpigmentation in a patient with malignant pleural mesothelioma. Lung Cancer, 80(3):347-349.

Abstract

Neutropenic enteritis (NE) or enterocolitis (NEC) is a rare, but potentially life-threatening side effect of neutropenia-inducing chemotherapy agents. Generally, its occurrence is attributed to leukemiaassociated chemotherapies. Two cases of NE have been reported after the appliance of pemetrexed for treatment of non-small cell lung cancers. To our knowledge, NE has never been reported due to treatment with pemetrexed for malignant pleural mesothelioma (MPM). We present a case of MPM in a 77-year-old male suffering from severe NE one week after the seventeenth cycle of pemetrexed in the course of maintenance therapy for MPM, which could be treated successfully with antibiotic coverage and supportive measures. Concomitantly the patient showed a severe hyperpigmentation of his entire integument sparing the palms of both hands and the soles of his feet. After exclusion of alternative causes of skin hyperpigmentation, a pemetrexed-induced cutaneous hyperpigmentation was assumed according to two previous case reports. A combination of both pemetrexed-induced side effects in one patient has not been reported to date.

Neutropenic enteritis (NE) or enterocolitis (NEC) is a rare, but potentially life-threatening side effect of neutropenia-inducing chemotherapy agents. Generally, its occurrence is attributed to leukemiaassociated chemotherapies. Two cases of NE have been reported after the appliance of pemetrexed for treatment of non-small cell lung cancers. To our knowledge, NE has never been reported due to treatment with pemetrexed for malignant pleural mesothelioma (MPM). We present a case of MPM in a 77-year-old male suffering from severe NE one week after the seventeenth cycle of pemetrexed in the course of maintenance therapy for MPM, which could be treated successfully with antibiotic coverage and supportive measures. Concomitantly the patient showed a severe hyperpigmentation of his entire integument sparing the palms of both hands and the soles of his feet. After exclusion of alternative causes of skin hyperpigmentation, a pemetrexed-induced cutaneous hyperpigmentation was assumed according to two previous case reports. A combination of both pemetrexed-induced side effects in one patient has not been reported to date.

Citations

1 citation in Web of Science®
1 citation in Scopus®
Google Scholar™

Altmetrics

Downloads

80 downloads since deposited on 22 Mar 2013
38 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, further contribution
Communities & Collections:04 Faculty of Medicine > University Hospital Zurich > Clinic and Policlinic for Internal Medicine
04 Faculty of Medicine > University Hospital Zurich > Clinic for Pneumology
04 Faculty of Medicine > University Hospital Zurich > Clinic for Gastroenterology and Hepatology
04 Faculty of Medicine > University Hospital Zurich > Clinic for Oncology
Dewey Decimal Classification:610 Medicine & health
Language:English
Date:2013
Deposited On:22 Mar 2013 15:23
Last Modified:05 Apr 2016 16:42
Publisher:Elsevier
ISSN:0169-5002
Publisher DOI:https://doi.org/10.1016/j.lungcan.2013.02.019
Permanent URL: https://doi.org/10.5167/uzh-76924

Download

[img]
Content: Published Version
Language: English
Filetype: PDF - Registered users only
Size: 392kB
View at publisher
[img]
Preview
Content: Accepted Version
Filetype: PDF
Size: 41kB

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations